MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION UPSYLON; MESH, SURGICAL, SYNTHETIC, UROGYNECOLOGIC, FOR APICAL VAGINAL AND UTERINE PROLAP

BOSTON SCIENTIFIC CORPORATION UPSYLON; MESH, SURGICAL, SYNTHETIC, UROGYNECOLOGIC, FOR APICAL VAGINAL AND UTERINE PROLAP
Model Number M0068318200
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Erosion (1750); Pain (1994)
Date of Event 06/06/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Block b3 date of event: the exact event onset date is unknown.The provided event date of (b)(6) 2023, was chosen as a best estimate based on the date of the mesh was implanted.Block e1: this event was reported by the patient's legal representation.The implanting surgeon is: dr.(b)(6).(b)(6).(b)(6).(b)(6).The explanting surgeon is: dr.(b)(6).The assisting surgeons are: dr.S(b)(6).Dr.(b)(6).(b)(6).(b)(6).(b)(6).Block h6: the following imdrf patient codes capture the reportable events of: e2330 - captures the reportable event of mesh migration and exposure.E2006 - captures the reportable event of mesh exposure.The following imdrf impact code captures the reportable event of: f1905 - captures the reportable event of exposed mesh removal procedure.Block h11: the device is not available for analysis; therefore, no physical or visual analysis of the product could be performed.There was no report of a device performance allegation.The reported patient symptoms are known risks associated with this device type and indicated as such in the instructions for use.
 
Event or Problem Description
It was reported to boston scientific corporation that an upyslon y-mesh was implanted into the patient during a robotic-assisted laparoscopic sacral colpopexy and labioplasty procedures on (b)(6) 2023, for the treatment of vaginal vault prolapse.The procedure was completed without reported device malfunction or complications, and no mesh exposure was noted at that time.On (b)(6) 2025, the patient presented with vaginal pain and complications related to the implanted device, specifically exposure of the urethral mesh.Intraoperative findings revealed that the anterior arm of the sacrocolpopexy mesh had retracted at the apex, and the exposed mesh was subsequently excised and removed during a robotic-assisted laparoscopic procedure.Following the procedure, the patient's condition was stable, and she was transported to the recovery room having tolerated the procedure well.

Brand Name
UPSYLON
Common Device Name
MESH, SURGICAL, SYNTHETIC, UROGYNECOLOGIC, FOR APICAL VAGINAL AND UTERINE PROLAP
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
PROXY BIOMEDICAL LIMITED
coilleach spiddal
galway H91 C 2NF
EI   H91 C2NF
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key25588487
Report Number2124215-2026-26525
Device Sequence Number10286748
Product Code OTO
UDI-Device Identifier08714729839217
UDI-Public(01)08714729839217(17)260131(10)C004597
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K122794
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/15/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2026
Device Model NumberM0068318200
Device Catalogue Number831-820
Device Lot NumberC004597
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/16/2026
Initial Report FDA Received Date06/22/2026
Date Device Manufactured01/28/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age41 YR
Patient SexFemale